Send to:

Choose Destination
See comment in PubMed Commons below
Am J Med Sci. 2013 Aug;346(2):166-8. doi: 10.1097/MAJ.0b013e3182883708.

Risk of nocardial infections with anti-tumor necrosis factor therapy.

Author information

  • 1OU Physicians Center for Inflammatory Bowel Disease, University of Oklahoma Health Sciences Center, Oklahoma City, OK, USA.


Anti-tumor necrosis factor (anti-TNF) therapy is beneficial in the management of many chronic immune-mediated inflammatory diseases. However, its use is associated with increased risk of bacterial, fungal and viral infections. We present a case of cutaneous nocardiosis that occurred in a 61-year-old man, whose Crohn's disease was treated for nearly 1.5 years with infliximab. Prompt therapy with trimethoprim-sulfamethoxazole led to complete resolution. Only few cases of nocardiosis complicating anti-TNF therapy are reported in the literature. We present the case report and summary of the available literature with updates on the management and the treatment of the disease.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk